MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SYNOVATOR BLADE BOXED4.5 EP-1; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. SYNOVATOR BLADE BOXED4.5 EP-1; SAW, POWERED, AND ACCESSORIES
Catalog Number 7205310
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during set up an air leakage was found in the sterile package of three (3) synovator blades.There was a back-up device available and a surgical delay less than 30 minutes was reported.There was no patient involvement.
 
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).H3, h6: the device was received for evaluation at the manufacturing site; however, a physical product evaluation was not possible.An analysis of the customer provided images shows the devices in their original packaging, the packaging has been damaged, and it's evident that the seal is breaking.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the assembly inspection of disposable blades and burrs, found that the seal area must be inspected to ensure a complete seal/sterile barrier system.The following are not acceptable: voids, channels, incomplete seals, particulates/foreign material within the seal or extreme glazing.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the failure include an inadvertent impact event that could have occurred during device transportation, rough shipping and handling, or at customer site.Based on this investigation, the need for corrective action is not indicated.
 
Additional Manufacturer Narrative
H10: h3, h6: the device was received for evaluation at the manufacturing site; however, a physical product evaluation was not possible.An analysis of the customer provided images shows the devices in their original packaging, the packaging has been damaged, and it's evident that the seal is breaking.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the assembly inspection of disposable blades and burrs, found that the seal area must be inspected to ensure a complete seal/sterile barrier system.The following are not acceptable: voids, channels, incomplete seals, particulates/foreign material within the seal or extreme glazing.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the failure include an inadvertent impact event that could have occurred during device transportation, rough shipping and handling, or at customer site.Based on this investigation, the need for corrective action is not indicated.

Brand Name
SYNOVATOR BLADE BOXED4.5 EP-1
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19140810
Report Number1219602-2024-00836
Device Sequence Number7548109
Product Code HAB
UDI-Device Identifier03596010251381
UDI-Public03596010251381
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2025
Device Catalogue Number7205310
Device Lot Number50876474
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/26/2024
10/30/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date07/01/2024
10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown